Tennessee, 2006

Hail and Damaging Winds in Tennessee, June 30, 2006

June 30, 2006 · NWS OHX · 7 events in 5 counties and zones

5 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 1:52 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 30, 1:52 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT FRI JUN 30 2006

.DISCUSSION...
A FEW THUNDERSTORMS HAVE FORMED THIS AFTN MOVING TOWARD THE
SE AT 15 MPH. THIS ACTIVITY IS MAINLY HEAT DRIVEN AND SHOULD
DIE OFF BY EVENING.

A LOW PRESSURE SYSTEM IS LOCATED IN THE NRN PLAINS WITH A
WARM FRONT THAT EXTENDS SEWD TO SWRN KY. BY TOMORROW THE LOW
IN THE PLAINS WILL PUSH ENE INTO THE WRN GREAT LAKES WITH THE WARM
FRONT EXTENDING TO THE SE INTO OHIO/ERN KY. LITTLE IN THE WAY OF
SIGNIFICANT LIFT OVER THE WEEKEND. THEN AS THE BERMUDA RIDGE
BEGINS TO BRING MORE GULF MOISTURE SUNDAY NIGHT...THIS WILL
BRING BACK A CHANCE FOR RAIN FROM MONDAY THROUGH THURSDAY.

THE FRONT ASSOCD WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM
WILL MAKE ITS WAY SEWD INTO THE OHIO VALLEY BY TUE EVE...AND PUSH
THROUGH THE MIDSTATE ON WEDNESDAY WITH PRECIP TAPERING OFF
ON THURSDAY. THE RIDGE NORTH OF THE FRONT PUSHES FURTHER SOUTH
WITH DRIER AIR MOVING INTO THE AREA FOR THU NGT AND FRI.

MOS POPS AND TEMPS WERE IN GOOD AGREEMENT WITH NO SIGNIFICANT
DEVIATIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    67  94  72  94 /  10  10   0  10
CLARKSVILLE  65  93  68  93 /  10  10   0  10
CROSSVILLE   62  87  64  88 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 30, 4:30 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 30 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The radar

The Nashville radar (KOHX), 69 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

5 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Dekalb

When
June 30, 2:37 PM CST
Where
Dekalb County, North Portion
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -85.833

Golf ball size hail occurred in the northern part of the county.

Thunderstorm Wind, Rutherford

When
June 30, 2:58 PM CST
Where
Rutherford County, Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.850, -86.417

2 trees were down in the southwest part of the city.

Hail, Rutherford

When
June 30, 2:58 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.850, -86.417

Nickel size hail in the southwest part of the city.

Hail, Davidson

When
June 30, 3:15 PM CST
Where
Davidson County, 14 mi SE of Nashville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.983, -86.650

Nickel size hail reported by spotter near Bell Road and I-24 in southeast Davidson County.

Hail, Van Buren

When
June 30, 3:20 PM CST
Where
Van Buren County, 7 mi SE of Spencer
Measured
0.88 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
35.683, -85.383

Nickel size hail reported by Park Ranger at Fall Creek Falls State Park.

Hail, Warren

When
June 30, 3:45 PM CST
Where
Warren County, 10 mi SSE of Mc Minnville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.550, -85.717

Quarter size hail reported at Jimmy's Auto Sales on Highway 56 south of McMinnville.

Thunderstorm Wind, Rutherford

When
June 30, 3:50 PM CST
Where
Rutherford County, 12 mi SW of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.733, -86.567

Trees were blown down on Double Springs Rd.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515225, 5515226, 5515227, 5515296, 5515299, 5515298, 5515297.